Alert archive / Wisconsin / Wind Chill Advisories in 2011
Wind Chill Advisory 18, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 20, 2011, 3:29 AM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Jan 20, 2011, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 20, 2011, 6:00 PM CST
- Expired
- Jan 21, 2011, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WWUS43 KARX 200929 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 329 AM CST THU JAN 20 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND EARLY FRIDAY MORNING... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THIS FRONT WILL USHER IN ONE OF THE COLDEST AIR MASSES OF THE WINTER SO FAR. THE COMBINATION OF WIND AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILLS IN THE MINUS 20 TO MINUS 30 DEGREE RANGE FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN THIRTY MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201730- /O.NEW.KARX.WC.Y.0018.110121T0000Z-110121T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 329 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * WIND CHILL VALUES WILL RANGE FROM MINUS 20 TO MINUS 30 DEGREES. * FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN THIRTY MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE WEATHER.GOV/LACROSSE
7 follow-up statements
089 WWUS43 KARX 201556 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 956 AM CST THU JAN 20 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND EARLY FRIDAY MORNING... .AN ARCTIC COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THIS FRONT WILL USHER IN ONE OF THE COLDEST AIR MASSES OF THE WINTER SO FAR. THIS COLDER AIRMASS IS ABOUT 150 MILES BEHIND THE FRONT ITSELF...AND WILL ARRIVE DURING THE MID AND LATE AFTERNOON HOURS. THE COMBINATION OF BRISK WINDS AND SUB-ZERO TEMPERATURES WILL PRODUCE WIND CHILLS IN THE MINUS 20 TO MINUS 30 DEGREE RANGE FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN THIRTY MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-210000- /O.CON.KARX.WC.Y.0018.110121T0000Z-110121T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 956 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * WIND CHILL VALUES WILL RANGE FROM MINUS 20 TO MINUS 30 DEGREES. * FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN THIRTY MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THE COLD AND BE SURE TO WEAR A HAT AND GLOVES. && $$ RRS WEATHER.GOV/LACROSSE
139 WWUS43 KARX 202117 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CST THU JAN 20 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND EARLY FRIDAY MORNING... .AN ARCTIC COLD FRONT MOVED SOUTHEAST ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COLDER AIRMASS BEHIND THE FRONT WAS SPREADING INTO AND ACROSS THE AREA LATE THIS AFTERNOON... AND WILL CONTINUE TO DO SO TONIGHT. TEMPERATURES WILL FALL BELOW ZERO THIS EVENING. THE COMBINATION OF BRISK NORTHWEST WINDS AND THE SUB-ZERO TEMPERATURES WILL PRODUCE WIND CHILLS IN THE MINUS 20 TO MINUS 30 DEGREE RANGE FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN THIRTY MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-210530- /O.CON.KARX.WC.Y.0018.110121T0000Z-110121T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 317 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND CHILL VALUES WILL RANGE FROM MINUS 20 TO MINUS 30 DEGREES. * FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN THIRTY MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THE COLD AND BE SURE TO WEAR A HAT AND GLOVES. && $$ RRS WEATHER.GOV/LACROSSE
434 WWUS43 KARX 210234 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 834 PM CST THU JAN 20 2011 ...DANGEROUS WIND CHILLS TONIGHT AND EARLY FRIDAY MORNING... .FRIDGED AIR AND GUSTY NORTHWEST WINDS WILL LEAD TO WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT. THE WINDS WILL DIMINISH BY EARLY FRIDAY MORNING...BUT DANGEROUS COLD AROUND -20 WILL PERSIST. THE BITTER COLD WILL BE CAPABLE OF PRODUCING FROST BITE TO EXPOSED SKIN IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211045- /O.CON.KARX.WC.Y.0018.000000T0000Z-110121T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 834 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO. * FROM THIS EVENING THROUGH 9 AM FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THE COLD AND BE SURE TO WEAR A HAT AND GLOVES. && $$ RIECK WEATHER.GOV/LACROSSE
464 WWUS43 KARX 210539 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1139 PM CST THU JAN 20 2011 ...DANGEROUS COLD THROUGH EARLY FRIDAY MORNING... .FRIDGED AIR AND GUSTY NORTHWEST WINDS WILL LEAD TO WIND CHILLS OF 20 TO 30 BELOW ZERO DURING THE OVERNIGHT HOURS. THE WINDS WILL DIMINISH BY EARLY FRIDAY MORNING...BUT DANGEROUS COLD AROUND -20 DEGREES WILL PERSIST. THE BITTER COLD WILL BE CAPABLE OF PRODUCING FROST BITE TO EXPOSED SKIN IN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211345- /O.CON.KARX.WC.Y.0018.000000T0000Z-110121T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1139 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO. * THE DANGEROUS COLD WILL PERSIST THROUGH MID MORNING ON FRIDAY. * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THE COLD AND BE SURE TO WEAR A HAT AND GLOVES. && $$ RIECK WEATHER.GOV/LACROSSE
427 WWUS43 KARX 210925 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 325 AM CST FRI JAN 21 2011 ...DANGEROUSLY COLD THIS MORNING... .A FRIGID ARCTIC AIRMASS COMBINED WITH LIGHT WINDS AROUND 5 MPH THIS MORNING WILL CONTINUE TO PRODUCE WIND CHILLS IN THE 20 TO 30 BELOW ZERO RANGE. THIS BITTER COLD IS CAPABLE OF PRODUCING FROST BITE TO EXPOSED SKIN WITHIN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211600- /O.EXT.KARX.WC.Y.0018.000000T0000Z-110121T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 325 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO. * THESE DANGEROUSLY COLD WIND CHILL VALUES WILL PERSIST THROUGH 10 AM THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THE COLD AND BE SURE TO WEAR A HAT AND GLOVES. && $$ DAS WEATHER.GOV/LACROSSE
896 WWUS43 KARX 211248 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 648 AM CST FRI JAN 21 2011 ...DANGEROUSLY COLD WIND CHILLS THIS MORNING... .A BITTERLY COLD ARCTIC AIRMASS COMBINED WITH LIGHT WINDS AROUND 5 MPH THIS MORNING WILL CONTINUE TO PRODUCE WIND CHILLS IN THE 20 TO 30 BELOW ZERO RANGE. WIND CHILL VALUES IN THIS RANGE CAN CAUSE FROST BITE TO EXPOSED SKIN WITHIN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211600- /O.CON.KARX.WC.Y.0018.000000T0000Z-110121T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 648 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW ZERO. * THESE DANGEROUSLY COLD WIND CHILL VALUES WILL PERSIST THROUGH 10 AM THIS MORNING. * WIND CHILL VALUES THIS LOW CAN CAUSE EXPOSED SKIN TO FREEZE WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THE COLD AND BE SURE TO WEAR A HAT AND GLOVES. && $$ DAS WEATHER.GOV/LACROSSE
114 WWUS43 KARX 211604 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1004 AM CST FRI JAN 21 2011 ...WIND CHILLS SLOWLY IMPROVING... .TEMPERATURES WERE STARTING TO SLOWLY RISE THIS MORNING AND WITH CALM OR VERY LIGHT WINDS...WIND CHILL VALUES WILL ALSO BE ON THE RISE THROUGH THE DAY. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. BITTER COLD TEMPERATURES WILL CONTINUE THROUGH THE DAY SO ANY WIND WILL CAUSE A DROP IN THE WIND CHILLS SO THOSE WITH PLANS OUTDOORS SHOULD CONTINUE TO BE CAUTIOUS TODAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211715- /O.EXP.KARX.WC.Y.0018.000000T0000Z-110121T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1004 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WITH TEMPERATURES RISING AND CONTINUED LIGHT WINDS THROUGH THE DAY WIND CHILLS ARE EXPECTED TO IMPROVE. BITTERLY COLD AIR AND THESE LIGHT WINDS WILL CONTINUE TO KEEP WIND CHILLS IN THE TEENS BELOW ZERO ACROSS MUCH OF THE AREA THROUGH THE DAY. $$ BROOKS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 2:52 PM CST, 12 hours 37 minutes earlier.
Area forecast discussion, Jan 19, 2:52 PM CST, 12 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 252 PM CST WED JAN 19 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MAIN FORECAST CONCERNS THIS PACKAGE...COLD FRONT/-SN CHANCES THURSDAY...LOWS/WIND CHILLS LATE THU NIGHT/FRI MORNING...SNOW CHANCES FRI/FRI NIGHT. DATA ANALYSIS AT 18Z SHOWED A BROAD BUT WEAK AREA OF HIGH PRESSURE...CENTERED NEAR SIOUX FALLS...INFLUENCING THE REGION/S WEATHER AT MID DAY. SUBSIDENCE EAST OF THE LOWER LEVEL RIDGE AXIS AND IN THE WAKE OF THE DEPARTING SHORTWAVE FROM TUE NIGHT CLEARED OUT THE LOWER CLOUDS ACROSS IA AND MUCH OF SOUTHERN MN/WESTERN WI. SOME LOWER CLOUDS LINGERED OVER EASTERN WI...WHILE SOME HIGH CLOUDS AHEAD OF THE SHORTWAVE ENERGY DROPPING THRU WY/UT WERE SPREADING INTO SOUTHWEST MN/WESTERN IA. SNOW AHEAD OF THIS FEATURE REMAINED OVER NEB INTO NORTHEAST KS/WESTERN MO. EVEN WITH SUNNY SKIES OVER MUCH OF IA/MN/WI...EARLY AFTERNOON TEMPS RANGED FROM -5F TO +15F. 19.12Z SHORT-RANGE MODELS LOOK TO HAVE INITIALIZED WELL AND OFFER SIMILAR SOLUTIONS FOR TONIGHT INTO SAT NIGHT. SOME DIFFERENCES IN HANDLING THE -SN/FLURRY CHANCES THRU THE PERIOD AND THE LOW TEMPS MOST NIGHTS BUT THIS NOT UNEXPECTED WITH SYSTEMS IN NORTHWEST FLOW ALOFT. DPROG/DT OF 500MB HGTS AT 19.12Z SHOWED MODEL RUNS OF 17.12Z AND 18.12Z VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC WITH RUN-TO- RUN CONSISTENCY SIMILAR AMONG ALL OF THEM. TREND FAVORED A SLOWER SOLUTION WITH THE SHORTWAVE TROUGH CROSSING MN/WI. MODELS COMING TO A TIGHTER CONSENSUS WITH THE SHORTWAVE TROUGH TO DROP ACROSS THE AREA THU...SIMILAR TO EARLIER GFS RUNS. TREND IS MORE CONSISTENT WITH ANOTHER WEAK SHORTWAVE TO DROP SOUTHEAST ACROSS THE AREA FRI AFTERNOON/EVENING. BETTER RUN-TO-RUN CONSISTENCY TO GFS/ECMWF WITH THIS FEATURE. SOLUTIONS BEGIN TO DIVERGE WITH THE DETAILS BY SAT... ESPECIALLY TIMING OF THE NEXT SHORTWAVE DROPPING SOUTHEAST IN THE NORTHWEST FLOW ALOFT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE CENTRAL CONUS. NON-NAM MODELS APPEAR BETTER WITH THE 12Z-18Z PRECIP ACROSS THE CENTRAL CONUS. PER WV IMAGERY...NAM/GFS/ECMWF APPEARED BETTER WITH THE SHORTWAVE ENERGY OVER UT/SOUTHWEST WY VS FURTHER EAST SOLUTION OF GEM. THUS...NO CLEAR DETERMINISTIC MODEL FAVORITE AND TRENDED TOWARD A MODEL/ENSEMBLE COMPROMISE SOLUTION. SHORT-TERM FCST CONFIDENCE GOOD THRU FRI NIGHT THEN AVERAGE SAT/SAT NIGHT. IN THE SHORT TERM...HIGH PRESSURE REMAINS IN CONTROL OF THE AREA/S WEATHER TONIGHT. SHORTWAVE ENERGY OVER UT/WY WILL CONTINUE TO DIG TOWARD THE SOUTHERN PLAINS. THE SFC LOW/LOW LEVEL FORCING/SNOW WILL REMAIN SOUTH OF THE FCST AREA TONIGHT/THU AS THE SYSTEM TRACKS INTO/ THRU THE MID MS VALLEY. MAIN IMPACT FROM THIS SYSTEM WILL BE SOME HIGH CLOUDS OVER THE SOUTH HALF OF THE FCST TONIGHT/EARLY THU. 850- 500MB MOISTURE AHEAD OF A SHORTWAVE DROPPING TOWARD THE REGION FROM ALB/SASKAT WILL SPREAD INTO THE AREA FOR LATER TONIGHT/THU. SHORTWAVE/MID LEVEL TROUGH WILL BE STRENGTHENING AS IT DROPS INTO THE REGION THU...WITH MAIN FORCING/LIFT COMING FROM THE DIVERGENT FLOW/FALLING HGTS ALOFT AND PV ADVECTION AHEAD OF THE STRENGTHENING SHORTWAVE. THIS SHORTWAVE AND COLD ADVECTION/SUBSIDENCE BEHIND IT DRIVE A RATHER STRONG COLD ACROSS THE AREA DURING THE LATE MORNING/ EARLY AFTERNOON HOURS. REASONABLE MODEL/ENSEMBLE CONSENSUS FOR THE LIFT ALOFT AND COLD FRONT TO PRODUCE SOME -SN/FLURRIES WITH THEIR PASSAGE LATER THU MORNING/THU AFTERNOON. APPEARS ALL AREAS LIKELY TO SEE SOME -SN/FLURRIES...BUT CHANCE OF GETTING MEASURABLE SNOW REMAINS IN THE 20-40 PERCENT RANGE AND TRENDED SNOW CHANCE FOR MUCH OF THU TOWARD THESE VALUES. WINDS BEHIND THE FRONT IN THE STRONGER LOW LEVEL COLD ADVECTION INCREASES INTO THE THE 15-20KT G30KT RANGE FOR THU AFTERNOON/EVENING. TEMPS TO FALL MUCH THU AFTERNOON AND CONTINUED THIS TREND IN THE GRIDS. NOT SURE HOW MUCH TRUE BLOWING SNOW THESE WINDS WILL GENERATE...BUT DRIFTING SNOW WILL BE COMMON IN THE OPEN AREAS AND ACROSS THE RIDGE TOPS. MOISTURE ABOVE 925MB EXITS QUICKLY LATE THU/THU EVENING WITH THE 850-500MB TROUGH AXIS PASSAGE. COLD AIRMASS...850MB TEMPS OF -20C TO -25C...AND CLEARING SKIES SPREAD INTO THE AREA THU NIGHT. COMBINATION OF THIS AIRMASS AND THE BRISK NORTHWEST WINDS TO SEND WIND CHILLS THU NIGHT/FRI MORNING INTO THE -20 TO -30 RANGE...AND WILL LIKELY NEED A WIND CHILL ADVISORY FOR THE ENTIRE AREA THESE PERIODS. THE LOWER LEVEL COLD AIRMASS IS VERY TRANSIENT WITH 850MB WARM ADVECTION ALREADY SPREADING INTO THE AREA AFTER MIDNIGHT AND 500-300MB MOISTURE/CIRRUS CLOUDS AHEAD OF THE NEXT NORTHWEST FLOW SHORTWAVE INCREASING OVER THE AREA. THERE REMAINS A 5F TO 10F SPREAD AMONG GUIDANCE LOWS FOR THU NIGHT...WITH THE COLDER OF GUIDANCE LOWS LOOKING TOO COLD DUE TO THE INCREASING CLOUDS LATER THU NIGHT. TEMPS MAY BE STEADY OR SLOWLY RISE AFTER MIDNIGHT...ESPECIALLY OVER THE WEST HALF OF THE FCST AREA. DEEPER MOISTURE/LIFT WITH THE NEXT WAVE SPREADS QUICKLY INTO THE AREA FRI...WITH SMALL -SN CHANCES OVER THE WEST PORTION OF THE FCST AREA ALREADY BY LATE FRI MORNING. WAVE/DEEPER MOISTURE/TROUGH AXIS SLIDE ACROSS THE AREA FRI AFTERNOON/NIGHT...WITH 30-40 PERCENT SNOW CHANCE REASONABLE AT THIS TIME. MODEL CONSENSUS HAS DRIER/COLD HIGH PRESSURE BUILDING INTO THE AREA FOR SAT/SAT NIGHT AND LEFT THESE PERIODS DRY. GENERALLY FAVORED A BLEND OF THE NUMERICAL GUIDANCE LOWS FOR MOST OF THE SHORT-TERM PERIOD. DID SIDE TOWARD WARMER OF GUIDANCE LOWS THU/ FRI/SAT NIGHTS...WITH CLOUDS OR INCREASING CLOUDS THE MAIN ISSUE. .LONG TERM...SUNDAY THROUGH WEDNESDAY 19.00Z/19.12Z MEDIUM RANGE MODELS IN REASONABLE AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR RIDGING ALOFT TO PERSIST OVER WESTERN NOAM/WEST COAST AND TROUGHING TO REMAIN OVER EASTERN NOAM. THE NORTH CENTRAL CONUS/WESTERN GREAT LAKES REMAINS UNDER BROAD... RATHER ACTIVE NORTHWEST FLOW ALOFT...WITH NUMEROUS SHORTWAVE TROUGHS TO TRACK SOUTHEAST INTO/ACROSS THE REGION THRU AT LEAST WED OF NEXT WEEK. REASONABLE MODEL CONSENSUS FOR WEAK SHORTWAVE RIDGING TO CROSS THE AREA SUN AND A STRONGER SHORTWAVE TROUGH TO MOVE INTO THE REGION MON...BUT FOR 19.12Z GEM WHICH IS FASTER WITH THE NEXT SHORTWAVE INTO THE REGION. GFS WITH THE BETTER RUN-TO-RUN CONSISTENCY FOR MON...AND CLOSER TO WHAT WOULD BE THE MODEL CONSENSUS SOLUTION. THIS TROUGH SLOWLY PROGRESSES INTO THE OH VALLEY TUE WITH WEAK CONSENSUS FOR SOME SHORTWAVE RIDGING TO BUILD OVER THE AREA FOR TUE. SURPRISINGLY GOOD CONSENSUS AMONG GFS/GFS ENSEMBLE MEAN AND ECMWF FOR ANOTHER STRONGER SHORTWAVE TROUGH TO DROP INTO THE NORTHERN PLAINS AND TOWARD THE AREA WED. BETTER RUN-TO-RUN CONSISTENCY ON WED TO ECMWF. WITH THE SHORTWAVE DETAIL DIFFERENCES AND NO DETERMINISTIC MODEL FAVORITE...FAVORED THE MODEL/ENSEMBLE CONSENSUS FOR THE LONG- TERM. LONG-TERM FCST CONFIDENCE AVERAGE THIS CYCLE. WEAK SHORTWAVE RIDGING AND CAN HIGH PRESSURE EXPECTED TO BRING A COOL/DRY DAY TO THE AREA SUN. WITH THE LARGER SCALE MODEL CONSENSUS FOR A TROUGH TO BE DIGGING INTO/THRU THE AREA MON/MON NIGHT...A -SN CHANCE REASONABLE THESE PERIODS. PRESENT MODEL TIMING HAS THE AREA BETWEEN SYSTEMS TUE...WITH PERHAPS SOME LINGERING FLURRIES. WITH DECENT CONSENSUS FOR THE NEXT STRONGER SHORTWAVE TROUGH TO DROP TOWARD THE AREA WED...AT LEAST ANOTHER SMALL -SN CHANCE SEEMS APPROPRIATE FOR WED. FAVORING THE MODEL/ENSEMBLE CONSENSUS...TRENDED HIGHS/LOWS THRU THE PERIOD TOWARD A COMPROMISE OF THE NUMERICAL GUIDANCE VALUES. && .AVIATION...TONIGHT AND THURSDAY SUBSIDENCE BROUGHT SUNNY SKIES TO THE AREA TODAY. A SYSTEM CURRENTLY OVER THE CENTRAL PLAINS WILL SLIP TO THE SOUTH OF THE AREA TONIGHT...WHICH WILL BRING SOME HIGHER LEVEL CLOUDS ACROSS THE TAF SITES OVERNIGHT. ANY SNOW ACCOMPANYING THIS SYSTEM WILL STAY SOUTH ACROSS IOWA AND ILLINOIS. AN UPPER LEVEL SYSTEM AND WEAK SURFACE TROUGH WILL MOVE INTO THE REGION ON THURSDAY MORNING...CAUSING THE CLOUDS TO THICKEN AND CEILINGS TO LOWER. MODELS ARE BRINGING SOME SNOW INTO THE TAF SITES DURING THE DAY WITH THE PASSAGE OF THIS TROUGH. HOWEVER THIS SNOW LOOKS TO BE QUITE LIGHT IN NATURE...WITH LITTLE IF ANY ACCUMULATIONS. WINDS WILL COME UP A BIT AS THE SURFACE TROUGH PASSES...AS THEY BECOME NORTHWEST AND INCREASE TO AROUND 15KTS... ESPECIALLY AT KRST. THIS BRINGS THE POSSIBILITY OF SOME BLOWING SNOW...HOWEVER DON/T EXPECT MAJOR IMPLICATIONS FROM THIS AS VERY LITTLE NEW SNOW IS EXPECTED. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........BROOKS
Hazardous weather outlook, Jan 19, 9:41 AM CST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 941 AM CST WED JAN 19 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-201200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 941 AM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR LIGHT SNOW ON THURSDAY AHEAD OF A COLD FRONT DROPPING DOWN INTO THE REGION. SNOW ACCUMULATIONS WITH THIS SYSTEM WILL BE RATHER LIGHT AT AROUND A HALF INCH OR LESS. SOME BLOWING AND DRIFTING SNOW WILL BE POSSIBLE IN OPEN AREAS THURSDAY AFTERNOON AS WIND INCREASE BEHIND THE COLD FRONT. TEMPERATURES WILL PLUMMET BEHIND THIS COLD FRONT WHILE WINDS REMAIN GUSTY. WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED...AND WIND CHILLS ADVISORIES WILL LIKELY BE NEEDED FROM THURSDAY NIGHT INTO FRIDAY MORNING TO ACCOUNT FOR THESE DANGEROUSLY COLD CONDITIONS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. HALBACH/BROOKS
Nearby
Wind Chill Advisories in Wisconsin, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.